Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 41, NWS Kansas City, MO

June 7, 2014Chariton County, Macon County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 7, 2014, 4:16 PM CDT for Chariton County, Macon County, Missouri. It took effect at Jun 8, 2014, 5:00 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 4:16 PM CDT (21:16 UTC)
In effect from
Jun 8, 2014, 5:00 PM CDT
Expired
Jun 10, 2014, 3:24 AM CDT
In force
34 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Chariton County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 18.45 ft at Jun 8, 2014, 10:00 PM CDT.

actionminormoderate10152006/0706/0806/0906/1006/11
Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS43 KEAX 072116
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
416 PM CDT SAT JUN 7 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Chariton River near Prairie Hill affecting Chariton and Macon 
  Counties.
  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC041-121-082116-
/O.NEW.KEAX.FL.W.0041.140608T2200Z-140610T0824Z/
/PRIM7.1.ER.140608T2200Z.140609T0000Z.140609T0824Z.NO/
416 PM CDT SAT JUN 7 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Chariton River near Prairie Hill.
* from Sunday afternoon to late Monday night.
* At  3:45 PM Saturday the stage was 8.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 15.2 feet by Sunday evening.the river will fall 
  below flood stage by Monday morning.
* At 15.0 feet...Fields along the river begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Chariton River
  Prairie Hill    15    8.0   Sat 04 PM   15.2 Sunday evening
     
&&
  
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299

  

$$

MOC115-117-082115-
/O.NEW.KEAX.FL.W.0042.140608T1511Z-140610T1200Z/
/CHZM7.1.ER.140608T1511Z.140609T0000Z.140609T1200Z.NO/
416 PM CDT SAT JUN 7 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Chillicothe.
* from Sunday morning to Tuesday morning.
* At  3:45 PM Saturday the stage was 18.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and 
  continue to rise to near 26.0 feet by Sunday evening.the river will
  fall below flood stage by Monday morning.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   18.6   Sat 04 PM   26.0 Sunday evening
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$
cdb

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 7, 3:09 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 7, 3:09 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT Sat Jun 7 2014

.SHORT TERM...(This Evening through Sunday Night)
Issued at 309 PM CDT SAT JUN 7 2014

The departing MCS provided many areas with modest rainfall amounts,
especially for locations north of I-70 and promoted the flash flood
warnings for our far north central and north eastern counties.
Fortunately the CWA should remain dry overnight tonight and through
the day on Sunday so we can dry out a tad before the next system
arrives late Sunday night into Monday. There may be an isolated
shower during the day tomorrow, but I'm leaving pops out at this
time given the very low chances for a shower/storm. Temperatures for
tomorrow will be below normal with light southeasterly winds as the
region lies under quiet flow aloft. Tomorrow night a trough will
approach out of the Rockies and begin to produce precip over the
CNTRL Plains.  The NAM is faster than the GFS in bringing the
activity into the CWA late Sunday night with hefty rainfall amounts
by 12Z Monday. For now have trended pops to be higher across the WRN
zones for Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 309 PM CDT SAT JUN 7 2014

The zonal flow that has been in place the past week will begin to
breakdown on Monday. This will occur due to an upper level trough
digging through the central and southern Plains on the day Monday.
This trough will then close off an upper level low across Kansas on
Monday. An associated surface front will move into the area early on
Monday and showers and thunderstorms will overspread the region.
PWAT values on Monday continue to range in the 1.50"-1.75" range
which means there is potential for the area to have yet another
significant rainfall event. And, as such, continued/new river
flooding as well as flash flooding will be a concern on Monday. To
further compound the potential for heavy rainfall, is the continued
model suggestion that as this system closes off across the area it
also slows significantly. This will keep rain chances in the
forecast through Monday night and into Tuesday and perhaps even into
Tuesday night. Wednesday however, the closed low will finally shift
east into the Ohio River Valley and conditions should remain dry.
This may also allow temps to finally creep back up into the (lower)
80s.

Beyond Wednesday, model solutions diverge. The GFS reverts back to
zonal flow whereas the EC and Canadian try to build weak upper level
ridging into the area. The GFS would produce yet another round of
showers and thunderstorms on Thursday while the EC and GEM remain
dry. Beyond the Thursday time period basically kept the forecast as
inherited from the initialization.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1231 PM CDT SAT JUN 7 2014

A departing cluster of storms will create varying CIGS this
afternoon...down to OVC020 at times. There may also be a brief
shower or two but should not last more than say 15 min and not impact
VIS. The winds will remain out of the north northwest. Tonight the
low clouds should diminish so expecting VFR CIGS and VIS with light
northerly winds. Tomorrow the winds will be out of the southeast with
VFR CIGS AND VIS.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Pietrycha
LONG TERM...73
AVIATION...Pietrycha
Hazardous weather outlook, Jun 7, 3:14 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SAT JUN 7 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-082015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
314 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST
 TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN
 COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Jun 7, 1:48 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLASH FLOOD      4 SSW LANCASTER         40.46N 92.55W
06/07/2014                   SCHUYLER           MO   LAW ENFORCEMENT

            NUMEROUS ROADS HAVE WATER FLOWING OVER THEM BETWEEN
            LANCASTER AND QUEEN CITY.

&&

PMURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:58 AM CDTSpecial Weather StatementEAXBates47 min
Jun 7, 10:17 AM CDTAreal Flood AdvisoryEAXAdair, Andrew, Atchison, Daviess, Gentry, Grundy and 8 more6 hr
Jun 7, 12:49 PM CDTFlash Flood WarningEAXMercer, Putnam, Schuyler6 hr
Jun 7, 1:58 PM CDTFlash Flood WarningEAXSchuyler5 hr
Jun 7, 4:03 PM CDTAreal Flood WarningEAXAdair, Daviess, Gentry, Grundy, Harrison, Mercer and 4 more24 hr
Jun 7, 4:16 PM CDTRiver Flood WarningEAXLinn, Livingston63 hr
Jun 7, 5:27 PM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler42 hr
Jun 7, 6:27 PM CDTAreal Flood WarningEAXMercer, Putnam, Schuyler22 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.